For those of you with mouth sores from the film

Does Suboxone hurt teeth? Why does the film taste bad? Am I high on Suboxone? If you have side effects to buprenorphine, discuss them here.
Post Reply
User avatar
hatmaker510
Long Time Member
Long Time Member
Posts: 4710
Joined: Wed Apr 29, 2009 11:55 am
Location: Leesburg, FL

For those of you with mouth sores from the film

Post by hatmaker510 » Mon Jun 20, 2011 7:22 am

I know many of you on the films/strips have been having problems with mouth sores/blisters. This seems to be a fairly common side effect from said strips.

Here is a link to the FDA's MedWatch Adverse Event Reporting system. You can report (online) this side effect you've had from the strips.

Since it is so common, I would encourage everyone with this side effect to use this reporting system to contact the FDA.

http://www.fda.gov/Safety/MedWatch/default.htm
-As I have grown older, I've learned that pleasing everyone is impossible, but pissing everyone off is a piece of cake.

-I'm only responsible for what I say, not for what you understand.

User avatar
Bboy42287
Long Time Member
Long Time Member
Posts: 992
Joined: Thu Mar 11, 2010 10:43 pm
Location: Buffalo New York
Contact:

Post by Bboy42287 » Mon Jun 20, 2011 12:15 pm

I just wanted to post that if you were wondering if suboxone is the cause of your mouth sores, canker sores or whatever else it maybe that yes there is a good chance that it is the suboxone. While on Subs I got canker sores nonstop and many of them but since stopping a month ago things have def slowed down mouth sore wise I still get them once in a while but nothing like when I was on sub.

User avatar
powerballad
Average Poster
Average Poster
Posts: 27
Joined: Thu Jun 16, 2011 4:25 pm
Location: dallas, tx
Contact:

sores with generic bupe?

Post by powerballad » Wed Jun 29, 2011 8:07 am

i went off the tablets, then the strips the sores were so bad. now i'm on generic subutex and still having sores... i just posted a new thread in regards to the mouth sores, i should have looked...

my question is primarily this... can i shove the tablet between my cheek and gum (buchally versus sublingually) and still get the same effect?

i am a smoker but have never experienced this before. i've had little canker sores int he past but they have always gone away within a day or two. i am generally in good health otherwise.

User avatar
hatmaker510
Long Time Member
Long Time Member
Posts: 4710
Joined: Wed Apr 29, 2009 11:55 am
Location: Leesburg, FL

Post by hatmaker510 » Wed Jun 29, 2011 8:20 am

Suboxone will absorb through any of the oral mucous membranes in the mouth, so yes, you can put it anywhere in your mouth and it should absorb the same. This should work with either the tablets or the strips.

Again, I would encourage anyone who's getting mouth sores to report it to the FDA, as it seems to be a very prevalent side effects with the films/strips.
-As I have grown older, I've learned that pleasing everyone is impossible, but pissing everyone off is a piece of cake.

-I'm only responsible for what I say, not for what you understand.

User avatar
powerballad
Average Poster
Average Poster
Posts: 27
Joined: Thu Jun 16, 2011 4:25 pm
Location: dallas, tx
Contact:

Post by powerballad » Wed Jun 29, 2011 8:48 am

thanks for the quick and speedy reply, hatmaker! you're on it. i'm going to try taking mine buchally and rotating where i place the tablets and hopefully this will give me some relief. i can hardly eat and my tongue even bleeds on the bad days. :(

WC MAMA
New Poster
New Poster
Posts: 1
Joined: Fri Jan 06, 2012 1:35 am

Post by WC MAMA » Fri Jan 06, 2012 1:55 am

So good to see I am not alone with the mouth sores! I decided to call my Dr. up today when I saw that I had blisters under my tongue and my pain I've been having under my tongue was getting worse. My Dr. told me to put the strip in the side pocket of my mouth (on the outside of my gums in my cheek area. I sure hope I don't start getting sores there now! It's not like I can just stop taking the subs so it's a little scary. However, I think it will motivate me more to want to move towards the slow (very slow) taper that my Dr. is encouraging me to do. Suboxone was a life saver and took me out of my misery so I am thankful for it, but I am also looking forward to the day I can be free of everything including subs... ;)

User avatar
Breezy_Ann
Long Time Member
Long Time Member
Posts: 873
Joined: Thu Jul 21, 2011 9:43 am
Location: AZ

Post by Breezy_Ann » Fri Jan 06, 2012 7:38 am

I would talk to my Dr about switching to the tabs. The tabs do not irritate the mouth as much and may solve your problem.

User avatar
sweet16
Long Time Member
Long Time Member
Posts: 417
Joined: Mon Oct 10, 2011 9:04 pm
Location: California, San Diego

Post by sweet16 » Fri Jan 06, 2012 10:48 am

Hmmmm.... I guess I am very lucky. I have been on strips for months. I do not have any problem. I get a etched sort of feeling under my tongue, but no pain, blisters or bleeding. I do not smoke cigs. Just thought I would share my experience. Wondering if there is a connection w/ smoking + sub strips? Hopefully they fix this issue so those of you that have discomfort have 1 less thing to deal with.... Blessings

User avatar
amber4.14.11
Long Time Member
Long Time Member
Posts: 1215
Joined: Tue Nov 01, 2011 10:48 pm
Location: oregon coast
Contact:

Post by amber4.14.11 » Sat Jan 07, 2012 11:15 am

I dont think theres a connection w/smoking and getting more sores, well not with me anyway.
I smoke about a pack a day, and been on the strips since June of last year, Ive never gotten sores
My tongue was kinda red the first month, but not sore, and my taste buds were def less sensitive that first
month or so as well

but it doesnt even get red anymore. My teeth are also in HORRIBLE shape, I can only brush a few in the front, and i use PERIDEX every day, to 'wash' my broken teeth since I cant brush'm

anyways, Im GLAD the strips dont bother the open holes in my mouth
anyone can give up,
its the easiest thing in the world to do, but to
hold it together, when everyone would understand if you fell apart
That's TRUE STRENGTH
http://almostoneyearclean.blogspot.com/

Mominluv
New Poster
New Poster
Posts: 1
Joined: Tue Feb 14, 2012 6:42 pm

Post by Mominluv » Tue Feb 14, 2012 6:59 pm

I have used both the tabs and film however just started getting soirees on the creases of my mouth with the.film. It is really embarrassing and painful. I have also gotten thrush in my mouth and it hurts to eat our drink anything. I do have to say that anything is better than the pill battle. The subs along with ibuprofen are doing well at my managing my chronic pain.

jb0nez
One Month or More
One Month or More
Posts: 30
Joined: Sun Nov 13, 2011 1:24 pm

Post by jb0nez » Tue Apr 17, 2012 9:28 pm

Oftentimes those creases are caused by fungal infection (also can be a vitamin B deficiency). But since you mentioned thrush I'm betting fungal. Go get some topic Clotrimzaole ointment from the drug store. Put it on the creases twice a day (or just at night if you don't like the shininess). Bet they disappear in two days. I've gone through this many times myself, I get them about once a month and finally after some research discovered they are usually fungal. Clotrimazole will take 'em out within a day or two, for me at least. If they don't disappear rapidly with the clotrimazole, see a doc cause there are definintely other causes for the creases (can be bacterial, can be caused by other things).

As far as the thrush, DONT put clotrimazole IN your mouth. Talk to your doctor about that, it can be caused by a lot of different things, but the treatment may be as simple as an oral (tablet) like ketaconazole or a mouthwash of some sort with an anti-fungal.

Also try switching to the suboxone tablets. I've found those gentler on my mucosa.

kzaley
Average Poster
Average Poster
Posts: 6
Joined: Wed Mar 14, 2012 10:57 am

Post by kzaley » Thu Jun 28, 2012 11:41 am

I have been on subs for almost 5 years. I know it is a long time!! :/ anyways I had surgery last month and was off subs for 3 weeks so I could be on pain meds started back on the strips 5 days ago and under my tounge is red sore and hurts. Hopefully it goesvaway. I guess the bestvthing to do is call my doc.
Thank you

kzaley :)

User avatar
Dicespin
One Month or More
One Month or More
Posts: 39
Joined: Sat Jun 23, 2012 8:11 am

Post by Dicespin » Thu Jun 28, 2012 11:55 am

as far as there being a connection between smoking and the film and sores : i quit smoking while on the film and i still get the mouth pain..more specificly the little thing under my tounge get inflamed and turns a very angry red. i also got thrush (before i quit smoking) and that really sucked. I will follow the advice and report this side effect. Thanks for the link hatmaker!

kzaley
Average Poster
Average Poster
Posts: 6
Joined: Wed Mar 14, 2012 10:57 am

Post by kzaley » Thu Jun 28, 2012 12:13 pm

I have been on subs for almost 5 years. I know it is a long time!! :/ anyways I had surgery last month and was off subs for 3 weeks so I could be on pain meds started back on the strips 5 days ago and under my tounge is red sore and hurts. Hopefully it goesvaway. I guess the bestvthing to do is call my doc.
Thank you

kzaley :)

5fredjones
Average Poster
Average Poster
Posts: 15
Joined: Sat Jun 23, 2012 5:13 pm

Post by 5fredjones » Thu Jun 28, 2012 2:46 pm

I have been on the strips for almost 3 weeks and have no sores yet. But a little remedy I use when I have gotten them before is I would gargle with peroxide.
It helps to heal very quickly.

Post Reply